Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe skin rash (Kaletra&Combivir)
Jun 21, 2003

Hello,

I was exposed to HIV+ 8 days ago, my doctor asked me to take the combination of Combivir( one daily) and Kaletra (2 capsules, twice daily) to prevent HIV.

Unfortunately I made a mistake until I realized this morning that I overdosed by taking Kaletra 3 times a day!

A severe skin rash has developed during the past few days that expanded from my arm to the back of my hand, wrist, ankle, forehead, legs and chest. Sometimes it's extremely itchy.

What can I do at this point? Should I drop my Kaletra dosage to normal(twice daily) or stop taking it? If I have to continue, how to mitigate the rash?

Please help, thanks!

Response from Dr. Conway

THE FIRST THING YOU SHOULD DO IS GO SEE YOUR DOCTOR. It is very important to establish what is causing your rash, either the drugs you are taking, or something else.

Of the possible causes, we must remember that acute HIV infection itself can cause a rash, and you may need specialized testing to see if this is what is happening to you.

Another reason you should see your doctor is that the ususal dose of Combivir is one pill twice a day, and for Kaletra, three capsules twice a day. It sounds as if there may have been some mis-communication regarding how you shoudl take your pills and you should address this as soon as you can.



Previous
large "acne-like" blisters on face, neck and scalp!
Next
facial wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement